Coupled nonlinear size-dependent behaviour of microbeams

Ghayesh, Mergen H., Farokhi, Hamed and Amabili, Marco (2013) Coupled nonlinear size-dependent behaviour of microbeams. Applied Physics A, 112 (2). pp. 329-338. ISSN 0947-8396

Full text not available from this repository.
Official URL: http://dx.doi.org/10.1007/s00339-013-7787-z

Abstract

The nonlinear resonant behaviour of a microbeam, subject to a distributed harmonic excitation force, is investigated numerically taking into account the longitudinal as well as the transverse displacement. Hamilton's principle is employed to derive the coupled longitudinal-transverse nonlinear partial differential equations of motion based on the modified couple stress theory. The discretized form of the equations of motion is obtained by applying the Galerkin technique. The pseudo-arclength continuation technique is then employed to solve the discretized equations of motion numerically. Different types of bifurcations as well as the stability of solution branches are determined. The numerical results are presented in the form of frequency-response and force-response curves for different sets of parameters. The effect of taking into account the longitudinal displacement is highlighted.

Item Type: Article
Uncontrolled Keywords: Transverse Motion, Longitudinal Displacement, Modify Couple Stress Theory, Modify Couple Stress, Nonlinear Free Vibration
Subjects: H300 Mechanical Engineering
Department: Faculties > Engineering and Environment > Mechanical and Construction Engineering
Depositing User: Paul Burns
Date Deposited: 30 Aug 2018 10:07
Last Modified: 30 Aug 2018 10:07
URI: http://nrl.northumbria.ac.uk/id/eprint/35521

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics


Policies: NRL Policies | NRL University Deposit Policy | NRL Deposit Licence